MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 28GA 1/2IN 10BAG 500CAS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 28GA 1/2IN 10BAG 500CAS; PISTON SYRINGE
Model Number 329465
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the syringe 0.5ml 28ga 1/2in 10bag 500cas was unable/difficult to aspirate during use.The following information was provided by the initial reporter: customer's spouse called to inform of an incident where the customer was unable to draw insulin into the syringe and was unaware that insulin could not be drawn.After dinner, customer checked blood glucose levels to greater that 300 mg/dl.They tried to redraw with the syringe previously used and determined it was drawing insulin, water on anything.Spouse of consumer stated, her husband is doing fine now.Stated, his numbers went down to normal and she did not have to take him to a doctor.Stated, her husband was unable to draw insulin.1 syringe affected.
 
Event or Problem Description
It was reported that the syringe 0.5ml 28ga 1/2in 10bag 500cas was unable/difficult to aspirate during use.The following information was provided by the initial reporter: customer's spouse called to inform of an incident where the customer was unable to draw insulin into the syringe and was unaware that insulin could not be drawn.After dinner, customer checked blood glucose levels to greater that 300 mg/dl.They tried to redraw with the syringe previously used and determined it was drawing insulin, water on anything.Spouse of consumer stated, her husband is doing fine now.Stated, his numbers went down to normal and she did not have to take him to a doctor.Stated, her husband was unable to draw insulin 1 syringe affected.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-10-23.H6: investigation summary customer returned one (1) used 28gx12.7mm, 0.5ml bd insulin syringe from lot 8218749.Consumer reported unable to draw insulin.The returned syringe was examined, and it was observed that a material was near the tip of the cannula.The syringe was then tested for flow: the syringe was unable to draw properly.A wire test was then performed on this sample: the wire passed through the cannula, however, there was a small residue observed at the tip of the wire after being through the cannula, similar to the material near the tip of the cannula.Since the syringe was returned after use, it could not be determined whether this material was caused after use, or as a result of a manufacturing defect.A review of the device history record was completed for batch# 9252463.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.

Brand Name
SYRINGE 0.5ML 28GA 1/2IN 10BAG 500CAS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10690600
Report Number1920898-2020-01424
Device Sequence Number3281925
Product Code FMF
UDI-Device Identifier30382903294658
UDI-Public30382903294658
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number329465
Device Catalogue Number329465
Device Lot Number8218749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;